Alert archive / California / Wind Advisories in 2023
Wind Advisory 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 28, 2023, 12:28 PM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Mar 29, 2023, 12:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2023, 12:28 PM PDT (19:28 UTC)
- In effect from
- Mar 29, 2023, 12:00 PM PDT
- Expired
- Mar 30, 2023, 8:37 AM PDT
- In force
- 21 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3607 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274 WWUS75 KPSR 281928 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1228 PM MST Tue Mar 28 2023 CAZ562-290730- /O.NEW.KPSR.WI.Y.0021.230329T1900Z-230331T0000Z/ Imperial County Southwest- 1228 PM PDT Tue Mar 28 2023 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 5 PM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From noon Wednesday to 5 PM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-563>568-290730- /O.NEW.KPSR.WI.Y.0021.230329T1900Z-230330T0900Z/ Joshua Tree NP West-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Chiriaco Summit- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 1228 PM PDT Tue Mar 28 2023 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 2 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park, Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County, Imperial Valley and Chiriaco Summit. * WHEN...From noon Wednesday to 2 AM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ561-570-290730- /O.NEW.KPSR.WI.Y.0021.230329T1900Z-230330T0300Z/ Joshua Tree NP East-Chuckwalla Valley- Including the city of Midland 1228 PM PDT Tue Mar 28 2023 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern portion of Joshua Tree National Park and Chuckwalla Valley. * WHEN...From noon to 8 PM PDT Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ JH
5 follow-up statements
378 WWUS75 KPSR 290829 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 129 AM MST Wed Mar 29 2023 CAZ562-292200- /O.CON.KPSR.WI.Y.0021.230329T1900Z-230331T0000Z/ Imperial County Southwest- 129 AM PDT Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From noon today to 5 PM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-563>568-292200- /O.CON.KPSR.WI.Y.0021.230329T1900Z-230330T0900Z/ Joshua Tree NP West-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Chiriaco Summit- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 129 AM PDT Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park, Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County, Imperial Valley and Chiriaco Summit. * WHEN...From noon today to 2 AM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ561-570-292200- /O.CON.KPSR.WI.Y.0021.230329T1900Z-230330T0300Z/ Joshua Tree NP East-Chuckwalla Valley- Including the city of Midland 129 AM PDT Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Eastern portion of Joshua Tree National Park and Chuckwalla Valley. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
067 WWUS75 KPSR 291901 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1201 PM MST Wed Mar 29 2023 CAZ562-301315- /O.CON.KPSR.WI.Y.0021.000000T0000Z-230331T0000Z/ Imperial County Southwest- 1201 PM PDT Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-563>568-300900- /O.CON.KPSR.WI.Y.0021.000000T0000Z-230330T0900Z/ Joshua Tree NP West-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Chiriaco Summit- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 1201 PM PDT Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park, Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County, Imperial Valley and Chiriaco Summit. * WHEN...Until 2 AM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ561-570-300300- /O.CON.KPSR.WI.Y.0021.000000T0000Z-230330T0300Z/ Joshua Tree NP East-Chuckwalla Valley- Including the city of Midland 1201 PM PDT Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Eastern portion of Joshua Tree National Park and Chuckwalla Valley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
088 WWUS75 KPSR 300257 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 757 PM MST Wed Mar 29 2023 CAZ561-570-300400- /O.EXP.KPSR.WI.Y.0021.000000T0000Z-230330T0300Z/ Joshua Tree NP East-Chuckwalla Valley- Including the city of Midland 757 PM PDT Wed Mar 29 2023 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds over portions of eastern Riverside County have weakened and will continue to do so. Thus, the Advisory will be allowed to expire. $$ CAZ562-301500- /O.CON.KPSR.WI.Y.0021.000000T0000Z-230331T0000Z/ Imperial County Southwest- 757 PM PDT Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-563>568-300900- /O.CON.KPSR.WI.Y.0021.000000T0000Z-230330T0900Z/ Joshua Tree NP West-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Chiriaco Summit- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 757 PM PDT Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park, Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County, Imperial Valley and Chiriaco Summit. * WHEN...Until 2 AM PDT Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
994 WWUS75 KPSR 300754 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1254 AM MST Thu Mar 30 2023 CAZ562-310000- /O.CON.KPSR.WI.Y.0021.000000T0000Z-230331T0000Z/ Imperial County Southwest- 1254 AM PDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-563>568-300900- /O.CON.KPSR.WI.Y.0021.000000T0000Z-230330T0900Z/ Joshua Tree NP West-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Chiriaco Summit- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 1254 AM PDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT EARLY THIS MORNING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park, Salton Sea, Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County, Imperial Valley and Chiriaco Summit. * WHEN...Until 2 AM PDT early this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
088 WWUS75 KPSR 301537 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 837 AM MST Thu Mar 30 2023 CAZ562-301645- /O.CAN.KPSR.WI.Y.0021.000000T0000Z-230331T0000Z/ Imperial County Southwest- 837 AM PDT Thu Mar 30 2023 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 28, 11:00 AM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 28, 11:00 AM PDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1100 AM MST Tue Mar 28 2023
.UPDATE...Hydrology Section
.UPDATE...Updated Aviation.
&&
.SYNOPSIS...
Temperatures will warm up closer to normal for today and tomorrow
as afternoon highs climb into the upper 70s to low 80s across the
lower deserts. A midweek weather system will bring strong winds,
cooler temperatures, and minor rain chances to the area.
Temperatures warm up back to near normal readings by the weekend
as highs are expected to push back into the low 80s.
&&
.DISCUSSION...
IR and WV imagery this morning showed a weak vort max currently
located off the coast of southern California, generating some high
clouds which are seen streaming into southeast California. This vort
max will move inland and through Arizona through the morning and
afternoon hours with no notable sensible weather impacts aside from
some passing high clouds. Meanwhile, the passage of a cold front has
generated strong, gusty winds across parts of New Mexico and west
Texas and will help induce gusty easterly winds into southeast
Arizona this morning. The latest HREF shows strong winds pushing
into southern Gila County this morning with gusts in excess of 30
mph, primarily along ridgetops.
A warmer day is in store for today as shortwave ridging builds in
and 500 mb heights climb to around 570-573 dm. Probabilities for
exceeding 80 degrees increase upwards of anywhere from 40-70% across
the lower deserts. The NBM deterministic forecast places afternoon
highs in the upper 70s to around the 80 degree mark for many areas.
Chances for exceeding 80 degrees further increase for Wednesday
across the lower elevations of Arizona, climbing upwards of 60-80%.
Forecast highs for Wednesday climb into the low 80s for most areas,
which is close to seasonal normals. Minor Heat Risk will increase
today and tomorrow for those extremely sensitive to the heat. The
warmer, seasonable temperatures won't stick around for long as
cooler temperatures return for the latter part of the week in
response to a weather system that will move through the region.
Current IR and WV imagery depict a well-defined circulation off the
Pacific Northwest coast this morning. This weather system will be
our next system of interest as it continues to dive south towards
our area. Ensemble and deterministic guidance continue to show
this trough trekking southward through Wednesday into Thursday
before progressing east through the Southwest CONUS. This trough
will lack the adequate moisture needed for better rainfall
potential, but we will at least see some moisture get advected in
and push PWAT values to around 0.50" across the forecast area.
This moisture will mainly be focused along/ahead of the cold front
that will move through on Thursday. The bump in moisture along
with the forcing mechanisms will promote a limited rainfall
potential across the area. The latest NBM PoPs place chances
across the Valley up to around 20% on Thursday and slightly higher
chances around 20-30% across upslope/orographic features north
and east of Phoenix. Elsewhere, chances are less than 10% with
rain shadowing limiting any rainfall potential across the western
CWA. WPC QPF has little to no rainfall accumulation across the
Valley with only minimal amounts less than 0.25" to the north
across the higher terrain.
The greater sensible weather impacts with this system will be the
cooler temperatures and the strong winds that will accompany it. The
latest ECMWF EFI highlights areas along and west of the Lower
Colorado River Valley Wednesday for anomalous wind potential. The
NBM shows probabilities for peak gusts >40 mph above 60% so will
need to monitor for potential advisories in upcoming forecast
updates. Any stronger winds of this magnitude will have the
potential to generate some localized blowing dust. Temperatures
Thursday will fall well below normal as highs are anticipated to
only make it into the mid 60s, which is around 15 degrees below
normal for this time of year.
As the trough exits Friday, ensemble guidance suggest that quasi-
zonal flow/weak ridging will prevail heading into the weekend. This
will lead to a warming trend through the weekend and allow for
temperatures to return back to seasonable readings in the low 80s.
The NBM shows good confidence in this warming trend with little
spread in temperatures for the end of the week.
&&
.AVIATION...Updated at 1800Z.
South-central Arizona including KPHX, KIWA, KSDL, KDVT,and
Southeast California/Southwest Arizona including KIPL and KBLH:
No aviation concerns expected during the TAF period. Winds will
favor a typical diurnal cycle in the Phoenix area, with speeds
primarily aob 8kt. Out in SE CA, winds should contain a W
component with more SW direction at BLH. Some breeziness at IPL is
possible with occasional gusts 15-20kt after sunset. FEW-SCT high
clouds will prevail over the region during the forecast period.
&&
.FIRE WEATHER...
A gusty easterly component is expected to increase across the
high terrain of southern Gila County this morning, with gusts in
excess of 30 mph primarily along ridgetops, before subsiding this
afternoon. A weather system during the Wednesday/Thursday
timeframe will bring cooler temperatures, strong winds, and some
precipitation chances. Any rainfall looks to remain minimal. Winds
are expected to be strongest across southeast California. Once
this weather system exits, temperatures will return closer to near
normal readings by the weekend.
&&
.HYDROLOGY... 900 AM MST 3/28/2023
Verde/Lower Salt: Dam releases from Bartlett Dam on the Verde,
Granite Reef Dam on the Salt, and Tempe Town Lake continue to
remain steady. Despite lower flow rates, recreation areas along
the Verde and Salt rivers may still be dangerous due to elevated
water levels, erratic currents, and debris carried from upstream.
In addition, numerous closures of roads built into the river
channel continue around Metro Phoenix.
Gila: Water levels are still increasing behind Painted Rock Dam
due to upstream dam releases on the Salt River. These stages
continue to necessitate water releases from Painted Rock Dam that
may result in downstream lowland flooding. Flow through the dam
outlet continues to increase and is now exceeding 1000cfs,
according to USGS data. Along the Maricopa county portion of the
Gila, flooding would primarily affect farmland and unimproved
roads. Aerial satellite imagery from Sun 3/26 (48 hours ago)
showed a borrow pit filling downstream of the dam, with little to
no flow downstream. CBRFC indicates some flow could reach Dateland
late this week, though timing and impacts are very uncertain.
Flood statements have been sent. All of these flood warnings are
set to expire Friday, but extensions are expected as long as
anomalous streamflow persists.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...Wind Advisory from noon Wednesday to 2 AM PDT Thursday for
CAZ560-563>568.
Wind Advisory from noon Wednesday to 5 PM PDT Thursday for
CAZ562.
Wind Advisory from noon to 8 PM PDT Wednesday for CAZ561-570.
&&
DISCUSSION...Smith
AVIATION...RW
FIRE WEATHER...Smith HYDROLOGY...HeilNearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.